I am just wondering what other options may be available to help me detox from OpanaER 30mg 3 times a day. Is it possible that methadone may be used for this. You cannot do this with suboxone I think (or is it subtex). I used to think you could, but I (maybe incorrectly) think you need to be off Opiates to take these meds. Am I confused? Thanks, Marie
Dear needs help, welcome to the site. Really, to detox means to simply get off the medication and not take more, and eventually all traces of that mediacation is out of your system. Do you perhaps mean recover from opiate dependence, meaning to get to a point where your natural pain relieving system in the brain reboots and functions again. I am not sure if you would have to wait to take methadone as an opiate replacement to aid you in recovery, stop withdrawal and craving. Actually, many who start methadone don't get off of it and it would be the better choice if you have a lifelong problem that will cause pain. Subtext and suboxone both also treat opiate dependence, so, if your intent is to fee over from opiate dependence and you do NOT have a lifelong pain problem, they are your better bet. You have to be off short acting opiate for around 24 hours and then you start suboxone or subutex. Since you area already on an extended release med, subtex might be better.
Now if a methadone patients chooses to switch, you have to be on less than 30 mgs per day and wait 72 hours before starting subtex. Subtext has many advantages over methadone. Both methadone and subs are long acting meds that quell withdrawal and craving and both stop craving for most people, but a patient gets an rx of subtext to take home once they get it filled. Many methadone patients use clinics and have to go daily for their med. Both subs and methadone last several days in the brain, so, if a dose is skipped, you are still fine. There are lots more regulations and warings with methadone. If you would like to hear an expet explain suboxone, go to YouTube.com and look up SuboxDoc, he has many videos on just about any question you could have on it. You can also go to suboxone.com and either call their toll free number or look it up there. You absolutely can recover from the opiate you are on with subtext or suboxone.patti
Hey there, this is . Good to get to know u on here. I would bet we have a lot of the same medical issues. Anyway, why do u want to detox in the first place? I am assuming u have severe pain or why b on Opana ER? I don't know u that well,so I'll ask a stupid question. Is the detox issue about ur opiate use, someone else's, or merely a question for which u would like to know the answer?
To answer ur question, I personally have experience with Opana ER and, I found, that given enough oxycodone, I could get off, but that leaves one to detox from OxyContin's. The only way I got off OxyContin's was to go on Fentanyl patches, which I love. I still take a 10 mg hydro or 7.5 OxyContin for breakthrough pain... but this pain management regime works great for me.
I am on a rather small amount of medications, but i suppose a higher dosing regime could be used to get off Opana. U can always call ur favorite pharmacist. Or talk to ur doc.
Best of luck,
Could b used for stronger medication. I don't know much about Suboxone. Sorry.
I hope I helped some.
I didn't have a chance to read everything you said because I'm in a bit of hurry right now. I'm on Subutex but in spite of that I have strong concerns about what this drug is doing to my brain long term. I was also once on Methadone and it also seemed to make me need 1 Darvocet for 2 years after I had done an extremely hard wean down to that 1 Darvocet. I just couldn't stop the last one because of wds. So my advice is to try and taper off using the fast acting opiates. Don't use neither Sub nor Methadone unless you absolutely must.
But I also read that you think you have Opioid Induced Hyperalgesia, is that right? Why do you think you have it? If you stub your toe or bump your arm and you could swear you have a broken bone, but you don't, then that is OIH, yes. Unfortunately I have had this several times before I knew what it was. The first time Bupe caused it and then it was caused from Morphine. For one year I was on MsContin 2 weeks and then Oxycodone 2 weeks to then go back to MsContin 2 weeks, and so it went. I noticed that when I switched from MsContin to Oxy the OIH went away. Once I found out what OIH is I did whatever reading on it I could. There isn't much to read yet because this is a recent discovery in the PM field. The best cure is to quit all opiates when possible. But when it isn't, changing opiates usually makes it diminish or go away. I think, but I'm not certain, that Morphine, Dilaudid and Opana are all closely related. That would include Methadone. I also think that Oxycodone, Hydrocodone and Codeine are closely related. Again I am not sure. But if I'm right and you can switch to, say Oxycodone, the OIH should diminish or go away in a week or so. In addition to maybe making the OIH go away, switching to another opiate and continuing the taper plan with a different opiate is often very helpful. I used that technique once myself and it worked. So maybe you'd like to discuss this with your doc because you obviously need his assistance.
Hey Marie: First I am going to yell at you, but please do not take offense. YOU ARE NOT A DRUG ADDICT!!! I wish I could say that louder. Say that to yourself 10 times an hour! again (because I love to hear myself talk :-)) YOU ARE NOT A DRUG ADDICT!! It PO's me so much when people in our position are convinced that they are addicts. You think that you are an addict because people tell you that you are one. Those people are ignorant of chronic pain. Society has social ideas about anyone, and loves to gossip. And, your PM may tell you that too. In that case, find another PM.
I don't think that you have hyperanalgesia. Unfortunately, when you are in tremendous pain, and you have been on pain meds for awhile, your body adjusts to the level that you are on. In that case they used to raise the level of opiates. Now, they change the opiates, called opioid rotation, and you don't need as high of a dose. This has happened to me twice. I have been on pain meds of one kind or another for about 15 years. I have changed pain meds in between because some were not working as well as I would have liked, but in reality, I have only had to change pain meds twice because of tolerance.
If you were an addict, you would not be taking yourself off of medication, you would be asking the Dr. for MORE meds, and getting high off of them. Would you take insulin away from a diabetic?? Or more towards home, I am getting off of cymbalta right now because it doesn't work, I am on a very high dose, and I can't take the side effects anymore. It will take at the very least six weeks before I can completely wean myself off. i am taking it slowly so that I don't get nasty effects of withdrawal. Am I an addict because I have to take it slow?? Of course not, I don't want to suffer horrible side effects. You are having a hard time getting off of the OpanaER, because YOU ARE IN JUSTIFIABLE PAIN!!! There I go yelling again, sorry. It's just because I have been through hell and back with my family thinking that I was an addict, even though I have detoxed MYSELF three times in my life. And to answer your question, YES it hurts!! Know why?? because you are in pain girl!! Your pain is not going to get better by itself, so you have two choices. Live with horrible chronic pain, OR, don't live with horrible chronic pain. I know if I had a beautiful eight year old daughter and a fantastic husband, I would want to share as much time with them as possible, rather than stay in bed most of the time.
I think that before you continue to put yourself through this hell, you talk with your doctor about switching opiods. Methadone is a good choice if it works for you, and it is very cheap. I disagree with Thor about it easier being able to wean off of short acting opiods, than long acting ones. Actually just the opposite is true. The longer the half life the easier the detox. Meth has a half life of 8-59 hours. It also accumulates in your liver, so when you are detoxing off of it, there is always little bits that are slowly entering your bloodstream and making the detox much easier. I detoxed myself off of meth with the least amount of problems, and I was on it for eight years. The problem was the dosage got so high, that when I needed major surgery, nothing could help the pain. That was NO FUN. I wanted to die, literally, and begged the nurses to kill me because NOTHING would help. Luckily, it was abdominal surgery, and I finally got an epidural in for two weeks to help with the pain. Now I know what a "10" means.
I don't mean this answer to be so long, but I just can't stand seeing you beating yourself up. Please forgive me for "yelling" at you, it's just that I have been through the phase that you are going through one too many times before I stayed away from toxic people. I really do care, and I think you should talk to your doctor tomorrow and see if you can change opiods to a different one, to help with the pain. Ellen
- Opana Drug Information
- Opana ER Drug Information
- Suboxone Drug Information
- Methadone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Updated 4 Mar 2014 • 5 answers
Opana oxy&methadone 400mg a day.3 days no methadone 24 hr no opana took suboxone got very sick help?
Updated 6 May 2012 • 3 answers
Updated 16 Jul 2017 • 3 answers
Updated 15 Jun 2011 • 1 answer
I am a percocet addict. I went to detox January 3, 2012. I have been clean for almost 2 1/2 months.?
Updated 9 May 2013 • 11 answers